Signs of Drug Overdose

One of the greatest dangers in the addiction to and repeated use of drugs is the chance of overdosing. It is crucial to know and recognize warning signs that somebody might be in serious danger of injury or death. The only truly safe decision is to not abuse drugs, but in the case of drug overdose, nobody should risk death because they do not have the knowledge to prevent it. There are some clear signs with the various drug types that indicate that someone might be at risk.

Alcohol

Alcohol is often used in social situations and its use is a cultural mainstay in many countries, and its abuse and effects are celebrated and enjoyed by many of its users. Alcohol is widely available in the United States, and it is generally very easy to get access to no matter the time of day in some places. As alcohol takes hold in the body, it creates a state of relaxation and euphoria better known as drunkenness. As someone drinks a toxic amount of alcohol, their core bodily functions such as breathing or moderating of heartrate begin to shut down.

The most common indicators of alcohol poisoning are stupor, vomiting, seizures, slow or irregular breathing, or hypothermia with bluish skin. If someone has alcohol poisoning or looks like they might, monitor their breathing, and make sure they are not positioned where they may choke if they vomit, and seek medical attention immediately.

Opioids

Opioids are medicines that provide pain relief and euphoria and cause severe addiction problems. These synthetic opiates are prescribed for injuries to alleviate the discomfort. These drugs are abused for pleasure, often via insufflation and injection, withdrawals from opioids can often be fatal. People intoxicated on opioids will often have slurred speech, contracted pupils, slack muscles, itchy skin, and may occasionally nod out for a short time. From shallow breathing, to gurgling, to vomiting and loss of consciousness, there are many warning signs that someone is having an overdose from these drugs. Overdose can be deadly, and requires immediate medical attention.

Cocaine

Cocaine is a powerful and addictive stimulant drug that can be consumed in several chemical forms and is taken in various ways. Whether snorted, smoked or ingested, cocaine and crack cocaine provide intense feelings of happiness and euphoria while dangerously surging one’s heart rate. Some of the signs of cocaine intoxication include dilated pupils, high energy, excitability and enthusiastic thoughts and speech. There are many signs of cocaine overdose, including nausea, vomiting, tremors, irregular breathing, increased heartrate, chest pains and seizures, plus a slew of psychological symptoms, and recognizing them and getting help can reduce the harm.

Early recognition that someone you care about is abusing drugs can greatly increase the chance that you can help and save a life. Many of the most commonly abused drugs can be harmful or deadly if taken in a large enough quantity, and sometimes it can be hard to know when someone has overdosed.  When somebody looks sick or acts unusually after abusing drugs and you think they need medical attention, call emergency services immediately to prevent as much harm as possible and increase the chance of survival.

If you or a loved one is dealing with a substance addiction, we are here to help. Give us a call today for more information about our treatment process.

Leave a Comment

Contact Us

We're not around right now. But you can send us an email and we'll get back to you, asap.

Not readable? Change text. captcha txt
Call Us 24/7
fake yeezys